Article Text

PDF
Learning from errors
Essential fatty acid deficiency while a patient receiving fat regimen total parenteral nutrition
  1. Wanjarus Roongpisuthipong1,
  2. Pariya Phanachet2,
  3. Chulaporn Roongpisuthipong2,
  4. Natta Rajatanavin1
  1. 1Division of Dermatology, Department of Medicine, Faculty of Medicine, Ramathibodi Hospital, Mahidol University, Bangkok, Thailand
  2. 2Division of Nutrition and Biochemical Medicine, Department of Medicine, Faculty of Medicine, Ramathibodi Hospital, Mahidol University, Bangkok, Thailand
  1. Correspondence to Dr Wanjarus Roongpisuthipong MD, rr_wanjarus{at}hotmail.com

Summary

A 32-year-old man was diagnosed with lymphoma and underwent Billroth’s II operation because of upper gastrointestinal haemorrhage. Although the patient received fat regimen total parenteral nutrition (TPN), the patient developed typical skin rash of essential fatty acid deficiency after 2 weeks of starting TPN. The diagnosis was confirmed by biochemical and histological analyses. After increasing the lipid infusion, the rash was gradually improved with complete resolution after 19 days.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.